Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 7, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Feb 21, 2001, 10:44 PM CST for Itawamba County, Mississippi. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Feb 21, 2001, 10:44 PM CST (04:44 UTC)
- Expired
- Feb 21, 2001, 11:15 PM CST
- In force
- 31 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Itawamba County, MS
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 4.7 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 587 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 342 m²/s²
- 0-3 km storm-relative helicity
- 462 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
926 WUUS54 KMEG 220444 SVRMEM MSC057-220515- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 1044 PM CST WED FEB 21 2001 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI * UNTIL 1115 PM CST * AT 1041 PM CST...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM OVER MEW SALEM...MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MEW SALEM AROUND 1045 PM CST TREMONT AROUND 1050 PM CST * CITIES IN THE PATH OF THIS STORM THROUGH 1115 PM CST INCLUDE... MEW SALEM... TREMONT... .DAMAGING WINDS AND LARGE HAIL ARE LIKELY WITH THIS STORM. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. LAT...LON 3424 8849 3406 8848 3404 8785 3427 8786
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 21, 7:10 PM CST, 3 hours 34 minutes earlier.
Area forecast discussion, Feb 21, 7:10 PM CST, 3 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 710 PM CST WED FEB 21 2001 ZONE FORECAST PACKAGE NEEDED MINOR UPDATING TO REMOVE THE TERM DEVELOPING SINCE RAIN HAS DEVELOPED SOMEWHERE5 IN ALL ZONE GROUPS. .MEG...NONE.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 9:35 PM CST | Severe Thunderstorm Warning | MEG | Lafayette, Pontotoc | 25 min |
| Feb 21, 10:03 PM CST | Severe Thunderstorm Warning | MEG | Itawamba, Lee | 37 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.